Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

IUD's? Lots of questions about them!

I am about to have my third baby in a couple months, and I need a "serious" form of birth control. My husband and I used condoms before we were married, and I took a daily pill after each of my kids, but on the pill I always freaked out thinking I may be pregnant if I was late or missed a pill, so I am really interested in a more reliable form of birth control. I think this MIGHT be it for kids, but I dont want to shut my factory down completly yet. So I'm thinking about trying an IUD, but I am so scared. Which one's are good, which to avoid? Do they make you all hormonal and bitchy? (my pills did) Do they make you gain weight? Or kill your sex drive? (again my pills did) Does it hurt when they are put in? Can you feel them? Please help!

 
busywithbabies

Asked by busywithbabies at 8:04 PM on Feb. 1, 2011 in Health

Level 9 (328 Credits)
This question is closed.
Answers (5)
  • I also had 15/20 lbs I could not use. The 1st week I lost 10lbs. It was having me retain water. It sucked. I was like nice, no wonder I could not loose the weight. Google something like "mirena complaints" or pregnant on mirena"
    rockinmomof2boy

    Answer by rockinmomof2boy at 10:02 PM on Feb. 1, 2011

  • I got Mirena. My DH and I had our 4th child last September. We are not sure if we want another baby, but I don't want anything permanent. It is good for 5 years, and I can have it taken out if my DH and I decide to have another child. When you have it put in, they will numb your cervix with shots. I felt them, but to me they only felt like pinches. Then I only felt a little cramping and pressure after that. I bled pretty bad that day and for a few days after that. My dd is 4 months old and I still have not had any bleeding. So far, I have not gained any weight with it, but I'm also breastfeeding, and I am pretty careful about what I eat. A couple weeks ago I noticed I had some horrible mood swings, but nothing since then. I think that was stress and other things going on with me. But remember, every person is different. What I experienced and what you may experience may not be that same thing. Good luck.

    krissyvelazquez

    Answer by krissyvelazquez at 8:18 PM on Feb. 1, 2011

  • They are full of risks. Check out their website. They are Mirena and Paraguard.
    matthewscandi

    Answer by matthewscandi at 8:25 PM on Feb. 1, 2011

  • I've read that the IUD causes heavy bleeding and awful cramps. I've been given the advice to use mirena also.
    augboy11

    Answer by augboy11 at 8:44 PM on Feb. 1, 2011

  • I had the mirena for three years and loved it. Then around 3 years I had a massive melt down. I am not completly sure that it all had to do with the mirena, but I do think it was partially to blame, from the research I did online there are LOTS of women besides me who clame the mirena caused them depression. Once I had it taken out things started to get better.
    rockinmomof2boy

    Answer by rockinmomof2boy at 10:00 PM on Feb. 1, 2011

Next question in Health
I wanna no (LONG)

Next question overall (Food & Drink)
A good vegetarian meal?